Painful Injection

PaulW
PaulW Member Posts: 12
edited 4. Feb 2020, 12:06 in Living with arthritis
I've been using the Pens to inject Methotrexate for nearly 2 months now, but last week i used the pen and it felt like i'd stuck a larger deeper needle into my leg.

It was, to put it politely, bloody painful! No reason that i could see why it should be, new area of the leg ( ie not near another point i've used ) and it's still tender a week later.


There is no bruise ( but i never do bruise anyway ) but is it normal to sometimes get a painful pen use?

Thanks

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Yes it is. It's a shame we cannot see where all our little nerve endings are, sometimes I miss them altogether, other times it's nerve central. An ice cube can be rubbed over the area to be injected which helps to numb the skin - very occasionally I get a site reaction with a small swelling so I take a Piriton to ease it. You could well have some deep bruising which is why it is still tender. DD
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Wish I remembered this earlier so I didn't have to log in again. :roll:

    I don't know how you do your meth but I was advised to sit on the bed, legs up with a pillow under my knees to keep my thigh muscles relaxed. I always use my thighs for the meth and my stomach for the humira. DD
  • frogmorton
    frogmorton Member Posts: 27,485
    edited 30. Nov -1, 00:00
    I hope this experience won't put you off and am sure it will be fine next time Paul.

    Fingers crossed for you.

    s050.gif
  • Maturecheese
    Maturecheese Member Posts: 130
    edited 30. Nov -1, 00:00
    I had a similar experience with my Benepali injection two weeks ago but it's been fine since. I guess it just happens occasionally but I did inject a little higher up my thigh so maybe it was that. Normally I inject the pen about 4 to 5 inches above my knee and it's generally OK there.
  • vikingqueen
    vikingqueen Member Posts: 17
    edited 30. Nov -1, 00:00
    Have you tried injecting in your stomach, i always do my mtx and benepali there and it is never painful... i am the worlds biggest coward when it comes to needles as well :roll:
  • GavinMK
    GavinMK Member Posts: 6
    edited 30. Nov -1, 00:00
    I'll never forget on my first ever Benpali I was shocked at how I literally couldn't feel it at all. Was bragging to the family how amazing it was..

    Then I injected in my leg the next week and the burning was incredible... it seems random but I do find the thigh strangely hurts more than the stomach which is opposite to what I would have expected.

    I've got no idea why sometimes it burns and sometimes not, for now it's working and that makes it all worth while
  • moderator
    moderator Moderator Posts: 3,640
    edited 30. Nov -1, 00:00
    Hi Gavin
    Welcome to the Versus Arthritis forum. The members here are friendly, helpful, can suggest ideas for you to try and will offer advice if they have been through similar problems.
    I look forward to reading your future posts and seeing how you are getting on.
    Best wishes
    ChrisK
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    The stomach has fewer nerve endings than the thigh which is why I keep it for my bigger injection (humira, 40 somethings) and the thigh for the diddy methotrexate jab (15 somethings - I can never remember if they are mgs or mls). DD
  • PaulW
    PaulW Member Posts: 12
    edited 30. Nov -1, 00:00
    I haven't had a repeat of that particular episode, but the diminishing pain didn't go away for a few weeks.

Who's Online

9
HelenS
HelenS
N1gel
N1gel
+7 Guests